Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 11, NWS Paducah, KY

July 26, 2001Daviess County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jul 26, 2001, 12:10 AM CDT for Daviess County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 26, 2001, 12:10 AM CDT (05:10 UTC)
Expired
Jul 26, 2001, 3:15 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Daviess County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 260510
FFWPAH

KYC059-260815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1210 AM CDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIESS COUNTY IN NORTHWEST KENTUCKY

* UNTIL 315 AM CDT

* AT 1208 AM CDT...PADUCAH RADAR ESTIMATED AS MUCH AS 3 TO 4 INCHES HAD
  FALLEN IN DAVIESS COUNTY SINCE 900 PM. RADAR CONTINUED TO SHOW STRONG
  THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING ACROSS THE COUNTY WITH
  RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AT THIS
  RATE WILL LEAD TO FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE...
  OWENSBORO  MASONVILLE  KNOXVILLE  WHITESVILLE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3784 8681 3756 8711 3766 8723 3784 8729
          3777 8708

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:15 PM CDT, 9 hours 55 minutes earlier.

Area forecast discussion, Jul 25, 2:15 PM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT WED JUL 25 2001

PRIMARY FORECAST CHALLENGE REMAINS TIMING OF APPROACHING FRONT AND
RESULTANT CHANCE FOR PRECIPITATION. LATEST 18Z SURFACE CHART DEPICTS
A SURFACE COLD FRONT DRAPED ACROSS NORTHERN INDIANA...CENTRAL
ILLINOIS...AND NORTHERN MISSOURI. IN THE UPPER LEVELS...A WEAK HIGH
PRESSURE RIDGE REMAINS IN PLACE OVER THE CENTRAL PLAINS. AS HAS BEEN
THE CASE DURING THE PAST SEVERAL DAYS...SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED IN THE HEAT OF THE DAY ACROSS THE
REGION.

ON THE MODELS...NEW 12Z ETA RUN IS CONSISTENT IN BRINGING THE
SURFACE FRONT ACROSS THE FORECAST AREA LATER THAN THE AVN. GIVEN THE
TIME OF YEAR AND UPPER FLOW CHARACTERISTICS...STILL PREFER SLOWER
ETA REPRESENTATION. THIS WOULD BRING THE COLD FRONT ACROSS THE OHIO
RIVER BY THURSDAY EVENING...WITH A SLOW PROGRESSION TOWARDS THE
TENNESSEE BORDER THURSDAY NIGHT. RELATIVELY WEAK SHEAR AND HIGH
FREEZING LEVELS WILL CURTAIL THE SEVERE POTENTIAL OF THE STORMS
TONIGHT AND THURSDAY. ALTHOUGH THE OCCURRENCE OF AN ISOLATED
DAMAGING WIND EVENT CANNOT BE RULED OUT CONSIDERING THE MODERATE TO
STRONG INSTABILITY IN PLACE. GIVEN THE SOUPY ATMOSPHERE IN PLACE
(70S DEW POINTS/30S K INDICES/PWS NEAR 2 INCHES)...THE PRIMARY
CONCERN WILL BE LOCALLY HEAVY RAIN WITH THE STRONGER STORMS. IN
CONCURRENCE WITH THE 12Z MOS GUIDANCE...WILL GO LIKELY OVER NORTHERN
ZONE GROUP TONIGHT...WITH A 50 POP SOUTH. TOMORROW/S BREAKOUT WILL
BE JUST THE OPPOSITE...WITH THE HIGHER 70 POP OVER SOUTHERN ZONE
GROUP.

AS SOMEWHAT DRIER AIR FILTERS IN LATE THIS WEEK...EXPECT A BRIEF
REPRIEVE FROM THE DAILY THUNDERSTORM ROUTINE...NAMELY FRIDAY AND
FRIDAY NIGHT. AVN AND MRF RUNS BOTH BRING THE FRONT BACK TO THE
NORTH OVER THE WEEKEND. SO WILL MAINTAIN THE CHANCE FOR SHOWERS AND
STORMS SATURDAY AND SUNDAY. THEN A HIGH PRESSURE RIDGE WILL BUILD
OVER THE MID-MISSISSIPPI RIVER VALLEY FOR THE BEGINNING OF NEXT
WEEK. THIS TIME...THE MODELS INDICATE THE ATMOSPHERE WILL BE
CAPPED...THUS LIMITING THE CONVECTIVE POTENTIAL TO ISOLATED AT BEST.

FOR THE FIRST 60 HOURS...WILL FOLLOW ETA SURFACE TE,MPERATURE
FORECAST. THEREAFTER...A BLEND OF MRF MEX/FMR GUIDANCE IS PREFERRED.

.PAH...NONE

RJP

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.